The Mathematical Institute, University of Oxford, Eprints Archive

Ray theory for high-Péclet-number convection-diffusion

Chapman, S. J. and Lawry, J. M. H. and Ockendon, J. R. (1999) Ray theory for high-Péclet-number convection-diffusion. SIAM Journal on Applied Mathematics, 60 (1). pp. 121-135. ISSN 1095-712X

[img]
Preview
PDF
404Kb

Official URL: http://www.siam.org/journals/siap/60-1/34408.html

Abstract

Asymptotic methods based on those of geometrical optics are applied to some steady convection-diffusion streamed flows at a high Péclet number. Even with the assumption of inviscid, irrotational flow past a body with uniform ambient conditions, the rays from which the solution is constructed can only be found after local analyses have been carried out near the stagnation points. In simple cases, the temperature away from the body is the sum of contributions from each stagnation point.

Item Type:Article
Uncontrolled Keywords:heat and mass transfer; asymptotic expansions; parabolic equations
Subjects:O - Z > Partial differential equations
Research Groups:Oxford Centre for Industrial and Applied Mathematics
ID Code:604
Deposited By:Jon Chapman
Deposited On:22 May 2007
Last Modified:20 Jul 2009 14:22

Repository Staff Only: item control page